Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 52, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 18, 1996, 4:30 AM CST for Escambia County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 1996, 4:30 AM CST (10:30 UTC)
- Expired
- Mar 18, 1996, 5:30 AM CST
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, FL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KMOB 181027 RRA SVRMOB FLC033-181130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 430 AM CST MON MAR 18 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...ESCAMBIA COUNTY AT 420 AM...DOPPLER WEATHER RADAR SHOWED THAT A DEVELOPING SEVERE THUNDERSTORM WILL BE MOVING OUT OF BALDWIN COUNTY INTO ESCAMBIA COUNTY FLORIDA DURING THE PREDAWN HOURS. THIS STORM WILL BE AFFECTING THE COMMUNITIES OF OAK GROVE...CANTONMENT AND ADJACENT COMMUNITIES THROUGH 530 AM. MOVEMENT WAS TO THE EAST AT 40 MPH. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:40 AM CST, 50 minutes earlier.
Area forecast discussion, Mar 18, 3:40 AM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 320 AM CST MON MAR 18 1996 LATEST SFC ANALYSIS AND SFC RUC DATA INDICATED LOW PRESSURE DEVELOPING OVER W CNTRL TX ALONG A FRONTAL BOUNDARY WHICH REMAINS STATIONARY FROM CENTRL TX STRETCHING ENE TO THE CNTRL PARTS OF MS AND AL. ALONG THE FRONT A SERIES OF MODERATE TO STRONG S/W'S WILL CONTINUE TO MOVE ACROSS THE LOWER MS VALLEY AND CNTRL GULF CST THRU 06Z TUES. EARLIER THIS EVENING A S/W HAD BEGUN TO PENETRATE WESTERN PARTS OF THE FA. CURRENT KMOB RADAR LOOP SHOWS TRWS ASSOCIATED WITH DEVELOPING S/W MOVING ACROSS THE SE MS AND SW AL AREA. LATEST REPORTS FROM SOME OF THE STRONGER THUNDERSTORMS WAS MAINLY LARGE HAIL AND WINDS NEAR 60 MPH. WITH WET BULB ZERO AMMOUNTS GENERALLY BELOW 10 KFT ACROSS THE ENTIRE GULF COAST EXPECT A CHANCE OF LARGE HAIL TO CONTINUE AS S/W PASSES THIS MORNING. LATEST GRIDDED DATA AND WV IMAGE INDICATE A MUCH STRONGER S/W KICKING S INTO CNTRL TX THIS MORNING PROGGED TO MOVE ACROSS THE MS AL REGION BY LATE THIS AFTERNOON. GREATEST MOISTURE AND BEST VV FROM THIS NEXT IMPULSE LOOKS TO BE BETTER OVR CNTRL AND N PARTS OF MS WITH CAPES TO NEAR 2000 AND LI'S TO MINUS 7 FURTHER TO THE S OVR MUCH OF THE SE MS...SW AL AND NW FL...AS DRYER AIR IN THE MID LEVLS MOVES RAPIDLY EASTWARD AT THIS TIME. WITH THIS EXPECT A CHANCE OF SEVERE TRWS TO CONTINUE TODAY WITH HIGHER HELICITIES AND THREAT OF TOR MAINLY TO THE N OVR CENTRL AND NORTHERN PARDTS OF AL AND MS. LATEST FCST LOOKS OK FOR NOW. (1) 76/47/60/33 6300 (2) 77/48/61/35 6500
In the hours before
Special weather statement, Mar 18, 3:54 AM CST, 36 minutes before
ALZ061-063-062-064-051-052-053-055-056-059-MSZ075-076-078-079-067- FLZ001-002-005-006-003-004-506-ALZ501-057-060-058-054-181400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 355 AM CST MON MAR 18 1996 ...A TORNADO WATCH IS IN EFFECT UNTIL 6 AM THIS MORNING... ...MORE SEVERE STORMS...POSSIBLE TORNADOES EXPECTED THIS AFTERNOON... A DEVELOPING STORM SYSTEM OVER TEXAS IS EXPECTED TO GIVE THE CENTRAL GULF COAST REGION A TURBULENT AFTERNOON AND EVENING. SEVERE STORMS MOVING OUT OF MISSISSIPPI AND INTO SOUTHWEST ALABAMA IN THE PRE-DAWN HOUS OF MONDAY ARE EXPECTED TO BE EAST OF THE AREA SHORTLY AFTER SUNRISE. A JET STREAM IN THE UPPER ATMOSPHERE WILL BE OVER THE GULF COAST THIS AFTERNOON. THIS RIVER OF AIR MOVING IN EXCESS OF 150 MPH AT THIRTY THOUSAND FEET WILL ENHANCE THE CHANCES OF SEVERE WEATHER AND POSSIBLE TORNADOES AS IT MOVES OVER THE WARM AND HUMID AIR IN THE LOWER ATMOSPHERE. THE STORM PREDICTION CENTER IN KANSAS CITY MISSOURI HAS PLACED SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND PARTS OF THE FLORIDA PANHANDLE IN A HIGH RISK AREA FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STAY TUNED TO THIS STATION FOR LATER INFORMATION...NOT ONLY FOR ON GOING SEVERE WEATHER EARLY THIS MORNING BUT FOR ADDITIONAL INFORMATION ON THE EXPECTED SEVERE WEATHER LATER TODAY.
Special weather statement, Mar 18, 3:55 AM CST, 35 minutes before
ALZ061-063-062-064-051-052-053-055-056-059-MSZ075-076-078-079-067- FLZ001-002-005-006-003-004-506-ALZ501-057-060-058-054-181400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 355 AM CST MON MAR 18 1996 ...A TORNADO WATCH IS IN EFFECT UNTIL 6 AM THIS MORNING... ...MORE SEVERE STORMS...POSSIBLE TORNADOES EXPECTED THIS AFTERNOON... A DEVELOPING STORM SYSTEM OVER TEXAS IS EXPECTED TO GIVE THE CENTRAL GULF COAST REGION A TURBULENT AFTERNOON AND EVENING. SEVERE STORMS MOVING OUT OF MISSISSIPPI AND INTO SOUTHWEST ALABAMA IN THE PRE-DAWN HOUS OF MONDAY ARE EXPECTED TO BE EAST OF THE AREA SHORTLY AFTER SUNRISE. A JET STREAM IN THE UPPER ATMOSPHERE WILL BE OVER THE GULF COAST THIS AFTERNOON. THIS RIVER OF AIR MOVING IN EXCESS OF 150 MPH AT THIRTY THOUSAND FEET WILL ENHANCE THE CHANCES OF SEVERE WEATHER AND POSSIBLE TORNADOES AS IT MOVES OVER THE WARM AND HUMID AIR IN THE LOWER ATMOSPHERE. THE STORM PREDICTION CENTER IN KANSAS CITY MISSOURI HAS PLACED SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND PARTS OF THE FLORIDA PANHANDLE IN A HIGH RISK AREA FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STAY TUNED TO THIS STATION FOR LATER INFORMATION...NOT ONLY FOR ON GOING SEVERE WEATHER EARLY THIS MORNING BUT FOR ADDITIONAL INFORMATION ON THE EXPECTED SEVERE WEATHER LATER TODAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:55 AM CST | Severe Thunderstorm Warning | MOB | Santa Rosa | 65 min |
| Mar 18, 5:27 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.